Alert archive / Minnesota / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Duluth, MN

July 1, 2011Aitkin County, Carlton County, Pine County, Minnesota

NWS Duluth, MN issued this flash flood warning at Jul 1, 2011, 6:54 PM CDT for Aitkin County, Carlton County, Pine County, Minnesota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2011, 6:54 PM CDT (23:54 UTC)
Expired
Jul 1, 2011, 11:07 PM CDT
In force
4 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Aitkin County, MN, Carlton County, MN, Pine County, MN

The radar

The Duluth radar (KDLH), 103 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3970 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WGUS53 KDLH 012354
FFWDLH
MNC001-017-115-020600-
/O.NEW.KDLH.FF.W.0005.110701T2354Z-110702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
654 PM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN CARLTON COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 100 AM CDT SATURDAY

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING             
  CONTINUOUSLY INTO THE WARNED AREA. RADAR HAS ESTIMATED AS MUCH AS  
  1.5 INCHES OF RAIN HAS ALREADY FALLEN...AND ADDITIONAL RAINFALL IN 
  EXCESS OF 2 INCHES IS POSSIBLE OVER THE NEXT SEVERAL HOURS. THIS   
  WILL LIKELY LEAD TO RAPID RUNOFF AND FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  HINCKLEY...ASKOV...BRUNO...CLOVERDALE... DUXBURY... FINLAYSON...   
  HOLYOKE ...KERRICK...MARKVILLE...MCGRATH...NEMADJI...SANDSTONE AND 
  WILLOW RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DULUTH
MN.

&&

LAT...LON 4598 9315 4600 9307 4614 9306 4615 9312
      4614 9343 4615 9345 4624 9344 4624 9367
      4643 9305 4658 9230 4608 9230 4578 9315

$$

LAMERS
1 follow-up statement
215 
WGUS73 KDLH 020407
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1107 PM CDT FRI JUL 1 2011

MNC001-017-115-020420-
/O.CAN.KDLH.FF.W.0005.000000T0000Z-110702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-PINE MN-AITKIN MN-
1107 PM CDT FRI JUL 1 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
AITKIN...PINE AND SOUTHERN CARLTON COUNTIES IS CANCELLED...

THE HEAVY RAINFALL FROM THIS EVENING HAD NOW MOVED OFF TO THE EAST. 
SOME WATER WILL CONTINUE TO RUNOFF OVERNIGHT AND STREAMS AND CREEKS 
MAY REMAIN HIGH FOR SOME TIME. REMAIN ALERT TO ANY POSSIBLE RISES 
OVERNIGHT...BUT THE MAIN THREAT APPEARS TO HAVE SUBSIDED. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4598 9315 4600 9307 4614 9306 4615 9312
      4614 9343 4615 9345 4624 9344 4624 9367
      4643 9305 4658 9230 4608 9230 4578 9315

$$

DAP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:51 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 1, 6:51 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
651 PM CDT FRI JUL 1 2011

.AVIATION...07/02/00Z ISSUANCE...
STRONG COLD FRONT GOING THROUGH THE AREA THIS EVENING. LOCAL VLIFR
IN A LARGE CLUSTER OF THUNDERSTORMS FROM STC TO DLH WILL CONTINUE
TO BE ACCOMPANIED BY LOCAL WINDS TO 65 KNOTS AND LOCAL SHOWERS
OF HAIL TO 4 INCHES DIAMETER. THE THUNDERSTORM CLUSTER WILL
CONTINUE OUT OVER WESTERN LAKE SUPERIOR AND MOST OF NORTHWEST
WISCONSIN TILL MIDNIGHT. NORTHWEST WISCONSIN AND THE DULUTH AREA
WILL SLOWLY IMPROVE TO MVFR WITH CLOUDS THEN VFR UNDER CLEARING
SKIES DURING THE DAY SATURDAY. TO THE WEST...MVFR IN AREAS OF
SHOWERS AND ISOLATED THUNDERSTORMS...OVER MOST OF NORTHEAST
MN...WILL BE FOLLOWED BY CLEARING AND VFR LATE TONIGHT...
CONTINUING SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT FRI JUL 1 2011/

DISCUSSION...LATEST REGIONAL SURFACE ANALYSIS SHOWS A COLD FRONT
ACROSS OUR FCST AREA...EXTENDING FROM NEAR CRANE LAKE SSWWD TO
AITKIN. AHEAD OF THE FRONT THE ATMOSPHERE HAS DESTABILIZED WITH
TEMPS IN THE 80S AND LOWER 90S AND DEW POINTS IN THE 70S. THIS HAS
RESULTED IN MLCAPE VALUES OF 3000 TO 6000 J/KG AND HEAT INDICIES
GENERALLY RANGING FROM 95 TO 105. EVEN WITH FAIRLY STRONG
CONVERGENCE ALONG THE FRONT...A CAPPING INVERSION HAS INHIBITED
CONVECTION FROM DEVELOPING SO FAR TODAY. WE DO EXPECT THE CAP TO
BREAK EVENTUALLY WHICH SHOULD RESULT IN RAPID THUNDERSTORM
DEVELOPMENT...SOME OF WHICH MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. FOR FURTHER DETAILS...PLEASE REFER TO SWODY1
ISSUED BY THE SPC. THE THUNDERSTORM COVERAGE SHOULD INCREASE EAST
OF THE COLD FRONT THROUGH THE EARLY EVENING HOURS. THEN THE AREA
OF STORMS SHOULD GRADUALLY PROPAGATE EWD WITH THE FRONT. THE
THUNDERSTORMS WILL EXIT EAST OF OUR CWA BY EARLY SATURDAY
MORNING. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS
WILL BUILD OVER THE UPPER MIDWEST THROUGH EARLY NEXT WEEK.

EXTENDED...MONDAY NIGHT THROUGH FRIDAY.
ALL THE MODELS SHOW A MOISTURE STARVED COLD FRONT CROSSING OUR AREA
MONDAY NIGHT...ANTICYCLONIC CURVATURE AND WARMTH ALOFT WILL MITIGATE
THE STRENGTH OF ANY THUNDERSTORMS AND FURTHER WEAKEN THE FRONT. RAIN
ASSOCIATED WITH WILL DEPART TUESDAY AFTERNOON OR EARLY EVENING.
HIGH PRESSURE FROM ALBERTA AND SASKATCHEWAN WILL BUILD EASTWARD
ABOVE THE MANITOBA LAKES AND ACROSS THE HUDSON BAY BASIN...RESULTING
IN AN INCREASINGLY CHILLY ONSHORE FLOW ACROSS OUR AREA.  MORE CHILLY
AIR FROM NORTHWEST CANADA WILL REINFORCE THE COOL AND DRY PATTERN AS
A COOL WEST TO EAST ZONAL FLOW...KEEPS MOISTURE TO OUR SOUTH.

&&

.POINT TEMPS/POPS...
DLH  58  79  52  78 /  60  10  10  10
INL  58  77  47  78 /  30  10  10  10
BRD  59  81  54  81 /  60  10  10  10
HYR  63  83  52  82 /  70  10  10  10
ASX  60  81  52  79 /  60  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ038.

WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009.

LS...NONE.
&&

SHORT TERM...EOM
AVIATION...EOM
Hazardous weather outlook, Jul 1, 10:59 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1059 AM CDT FRI JUL 1 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1059 AM CDT FRI JUL 1 2011

...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...
...THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY ACROSS MOST
OF THE NORTHLAND. WIDESPREAD TEMPERATURES IN THE 80S AND LOWER
90S WILL BE LIKELY...WITH MID 90S EXPECTED ACROSS MUCH OF
NORTHWEST WISCONSIN. HEAT INDEX VALUES...FROM SOUTHERN DOUGLAS AND
PINE COUNTY EAST TO SOUTHERN IRON AND PRICE COUNTY...WILL TOP OUT
AROUND 95 TO 105 DEGREES. A HEAT ADVISORY HAS BEEN POSTED FOR THIS
AREA.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS
OF THE NORTHLAND. A COLD FRONT WILL MOVE THROUGH AND PRODUCE
STORMS LATER TODAY. SOME OF THESE STORMS COULD BECOME SEVERE. THE
MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING
WINDS...ISOLATED TORNADOES...LOCALLY HEAVY DOWNPOURS...AND
FREQUENT LIGHTNING. MONITOR THE WEATHER CONDITIONS LATER
TODAY...AND STAY AWARE OF ANY WATCHES AND WARNINGS THAT MAY BE
ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-021030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1059 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WITH
THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY
DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY
NIGHT.

BERDES

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 1, 4:37 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
437 PM CDT FRI JUL 1 2011

MNZ012-012155-
NORTHERN COOK/NORTHERN LAKE-
437 PM CDT FRI JUL 1 2011

...STRONG THUNDERSTORMS CONTINUE TO AFFECT FAR NORTHERN COOK
COUNTY...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ROSIE LAKE...MOVING
NORTHEAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  CLEARWATER LAKE...    ROSIE LAKE...    DANIELS LAKE...

BOATERS AND CANOERS SHOULD MOVE TO SHORE IMMEDIATELY!

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4810 9020 4798 9051 4805 9063 4811 9057
      4811 9039 4810 9035 4812 9032 4811 9020

LAMERS
Special weather statement, Jul 1, 5:07 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
507 PM CDT FRI JUL 1 2011

MNZ038-WIZ001>004-006>009-012345-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...HINCKLEY...SUPERIOR...WASHBURN...
ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
507 PM CDT FRI JUL 1 2011

...BE ALERT FOR SEVERE THUNDERSTORMS THIS EVENING IN NORTHWEST
WISCONSIN...

AT 5 PM CDT...DOPPLER RADAR SHOWED RAPID AND INTENSE THUNDERSTORM
DEVELOPMENT ACROSS CENTRAL MINNESOTA. THESE STORMS WERE MOVING
NORTHEAST IN THE GENERAL DIRECTION OF NORTHWEST WISCONSIN AND PINE
COUNTY MINNESOTA.

A PARTICULARLY SEVERE CLUSTER OF STORMS WAS NEAR REDWOOD FALLS
MINNESOTA...AND WAS MOVING NORTHEAST AT NEARLY 60 MPH. THIS WOULD
BRING IT TO NORTHWEST WISCONSIN SHORTLY AFTER 7 PM. IF THE STORM
MAINTAINS ITS INTENSITY...IT COULD PRODUCE WIDESPREAD SEVERE WIND
GUSTS AND ASSOCIATED DAMAGE.

IF YOU ARE IN NORTHWEST WISCONSIN...YOU SHOULD BE ALERT FOR THE
INCREASING POTENTIAL FOR SEVERE STORMS THIS EVENING. CAMPERS...
BOATERS... AND OTHERS PLANNING OUTDOOR ACTIVITIES SHOULD BE
ESPECIALLY WARY OF RAPIDLY CHANGING WEATHER CONDITIONS.

YOU SHOULD HAVE A PLACE TO SEEK SHELTER...AND PLAN IN ADVANCE FOR
ANY ADVERSE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAMERS
Special weather statement, Jul 1, 5:51 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
551 PM CDT FRI JUL 1 2011

MNZ010-011-018-019-026-012330-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-SOUTH
ITASCA-
551 PM CDT FRI JUL 1 2011

...STRONG THUNDERSTORMS OVER ITASCA...WESTERN SAINT LOUIS AND
SOUTHEASTERN KOOCHICHING COUNTIES...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIGFORK TO 6 MILES
NORTHWEST OF NASHWAUK...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS.

* THUNDERSTORMS WILL BE NEAR...
  EFFIE BY 555 PM...
  CRAIGVILLE BY 600 PM...
  STONY BROOK AND SIDE LAKE BY 610 PM...
  TOGO AND SNAKE TRAIL BY 615 PM...
  CELINA BY 620 PM...
  MEADOW BROOK BY 625 PM...
  GREANEY AND LINDEN GROVE BY 630 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4826 9311 4785 9247 4734 9323 4776 9387

BERDES
Special weather statement, Jul 1, 6:09 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
609 PM CDT FRI JUL 1 2011

MNZ037-WIZ001-020000-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
609 PM CDT FRI JUL 1 2011

...STRONG THUNDERSTORMS AFFECTING TWIN PORTS...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF OLIVER...MOVING NORTHEAST AT 25
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  NEW DULUTH AND SOUTH RANGE BY 615 PM...
  SUPERIOR AND WEST DULUTH BY 625 PM...
  HERMANTOWN BY 630 PM...
  DULUTH BY 635 PM...
  ARNOLD BY 650 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4655 9229 4691 9226 4687 9194 4686 9194
      4678 9207 4673 9204 4669 9196 4670 9186
      4648 9205

BERDES
Local storm report, Jul 1, 6:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
618 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             15 E HINCKLEY           46.01N 92.63W
07/01/2011  M3.00 INCH       PINE               MN   TRAINED SPOTTER

            LARGEST HAILSTONE SIZE 3.5 INCHES MEASURED.

&&

KK
Local storm report, Jul 1, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
635 PM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             SUPERIOR                46.70N 92.06W
07/01/2011  M0.88 INCH       DOUGLAS            WI   TRAINED SPOTTER

            39TH AND US HIGHWAY 2

&&

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:25 AM CDTDense Fog AdvisoryDLHCarlton, Saint Louis4 hr
Jul 1, 4:21 PM CDTSpecial Weather StatementDLHCook14 min
Jul 1, 4:37 PM CDTSpecial Weather StatementDLHCook18 min
Jul 1, 5:43 PM CDTSevere Thunderstorm WarningDLHPine47 min
Jul 1, 5:51 PM CDTSpecial Weather StatementDLHItasca39 min
Jul 1, 6:02 PM CDTSevere Thunderstorm WarningDLHPine43 min
Jul 1, 6:16 PM CDTSevere Thunderstorm WarningDLHSaint Louis44 min
Jul 1, 6:18 PM CDTSpecial Marine WarningDLH57 min
Jul 1, 6:23 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine52 min
Jul 1, 6:27 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine63 min
Jul 1, 6:35 PM CDTSevere Thunderstorm WarningDLHPine55 min
Jul 1, 6:55 PM CDTSpecial Marine WarningDLH95 min

Nearby

Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.